MAUDE Adverse Event Report: ARTHREX, INC. DX SWIVELOCK, 3.5 X 13.5 MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. DX SWIVELOCK, 3.5 X 13.5 MM; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number DX SWIVELOCK, 3.5 X 13.5 MM
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a foot arthroscopy the implant broke.The device broke before the insertion in the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 2023: further information revealed that the device broke inside the patient.The device was not removed but did not obstruct further steps in the operation.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is not confirmed.One unpackaged ar-8979p-1 serial/batch number 14978548 was received for investigation.The received device for investigation arrived without the broken implant and the sutures.Functional test of the driver outer sleeve and the tb inner member molded swivelock found that the devices thread smoothly.Visual evaluation did not find issues with the returned parts.Visual evaluation of the attached picture; it was noted that the device was disassembled.The complaint cannot be confirmed because there is no picture of the broken implant, and the returned device was received incomplete.

Brand Name
DX SWIVELOCK, 3.5 X 13.5 MM
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16263502
Report Number1220246-2023-06183
Device Sequence Number15300943
Product Code MBI
UDI-Device Identifier00888867287709
UDI-Public00888867287709
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K150648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDX SWIVELOCK, 3.5 X 13.5 MM
Device Catalogue NumberAR-8979P-1
Device Lot Number14978548
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown